MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 02276080
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device was discarded.
 
Event or Problem Description
During intramedullary nail surgery, the reamer shaft unraveled in the patient bone because the surgeon turned the power tool backwards.The reamer shaft was removed from the patient without problem.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned, and no other evidence was provided for investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by not following the operative technique guide.The operative technique guide states: "flexible reamers should always be used over a ball tip guide wire.The ball tip at the end of the guide wire will prevent the reamer head to advance beyond the medullary canal.Caution: where the bone is comminuted, reaming should be stopped at the fracture site and the reamers advanced with the power drill off." if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8804880
Report Number0009610622-2019-00547
Device Sequence Number14168075
Product Code LPH
UDI-Device Identifier04546540145802
UDI-Public04546540145802
Combination Product (Y/N)N
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276080
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR